Amanda - posted on 11/12/2009 ( 4 moms have responded )
My son is 5 1/2 years old and has been diagnosed with ADHD/Bipolar disorder. He is currently taking 5 mg of Adderall in the am, and 5 mg of Adderall in the afternoon at school. Along with .5mg of risperadone (sp) a day... again, 1/2 in the am, and 1/2 in the afternoon...
.. my problem is, my son has FANTASTIC days at school... they do a 'stop light chart' at school... and every day is he is coming home on Green, which means he's had a great day. However, every morning, before school and after school... its like a switch goes off. He is mean, agressive, disrepectful, etc.. I have talked to his psychiatrist about this and have asked to change his meds, or something because i am not able to handle this behavior. I have tried the sticker chart, the reward system, timeouts, taking privleges away, etc.. NOTHING IS WORKING!!!! The Dr FINALLY after 3 months of asking, tried him on 1 mg of Tenex a day, 1/2 in the morning and 1/2 in the afternoon... that made him have meltdowns and made him have AWFUL days at school... after a week of that, we had to stop it... I am at my wits end with this, and could really use some helpful hints or med ideas. I am willing to do whatever it takes to get him to a happy medium.
.. another problem i am having is when he goes to a friends house after school to play for a few hours, i get GREAT reports. He is respectful, and polite etc... I always warn the parents and let them know that he has adhd and bipolar and that at any time he has a problem, to contact me immediately and i will handle the situation.. and everytime i always get a great report.. but the second he comes home, he loses his mind, and is rude.mean, cruel, and very aggressive with me, and his sister who is 3 1/2 and his brother who is 19 months...